Alert archive / Kansas / Wind Advisories in 2024
Wind Advisory 22, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 13, 2024, 7:50 AM CST for 4 counties in Kansas. It took effect at Nov 13, 2024, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2024, 7:50 AM CST (13:50 UTC)
- In effect from
- Nov 13, 2024, 11:00 AM CST
- Expired
- Nov 13, 2024, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS73 KICT 131350 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 750 AM CST Wed Nov 13 2024 KSZ032-033-047-048-132200- /O.NEW.KICT.WI.Y.0022.241113T1700Z-241113T2200Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Ellsworth, Wilson, Lincoln, Russell, Sylvan Grove, and Great Bend 750 AM CST Wed Nov 13 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Barton, Ellsworth, Lincoln, and Russell Counties. * WHEN...From 11 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Darmofal
1 follow-up statement
720 WWUS73 KICT 132155 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 355 PM CST Wed Nov 13 2024 KSZ032-033-047-048-132300- /O.EXP.KICT.WI.Y.0022.000000T0000Z-241113T2200Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Sylvan Grove, Great Bend, Russell, Ellsworth, Lincoln, and Wilson 355 PM CST Wed Nov 13 2024 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Northwest winds will continue to gradually diminish into the early evening hours. Therefore the wind advisory will be allowed to expire at 4 pm. $$ Lawson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 13, 5:36 AM CST, 2 hours 14 minutes earlier. Its key messages:
- Showers lingering early this morning in southeast Kansas.
- Mild and dry Thursday through Saturday
- Another round of beneficial precipitation late Sunday into Monday.
Area forecast discussion, Nov 13, 5:36 AM CST, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Wichita KS 536 AM CST Wed Nov 13 2024 .KEY MESSAGES... - Showers lingering early this morning in southeast Kansas. - Mild and dry Thursday through Saturday - Another round of beneficial precipitation late Sunday into Monday. && .DISCUSSION... Issued at 122 AM CST Wed Nov 13 2024 A mid/upper trough over northeast Colorado is progged to move eastward along the I-80 corridor before emerging over the Middle Mississippi Valley area tonight. Showers and thunderstorms have already developed along the pacific front and this activity will sweep eastward through the early morning hours likely clearing our southeast KS counties by 15-16Z. Breezy west and northwest winds will follow the frontal passage with some 40kt wind gusts possible in our central Kansas counties. Wind speeds should begin to diminish after 20Z. Seasonable temperatures are anticipated today with highs near 60. Light winds, clear conditions and dry air will allow seasonable temperatures tonight with lows in the 30s. Thu-Sat...moderating temperatures are anticipated through the period as an upper level ridge impacts the area bringing rising heights/increasing thickness. Highs in the low to mid 60s are anticipated on Thu with upper 60s/near 70 expected by Sat. Sun-Tue...Another vigorous mid/upper trough is progged to dig into the Southwest/Northern Mexico before emerging over the Southern Rockies late in the weekend and finally impacting the Southern and Central Plains early in the week. This system is progged to lift negatively tilted across the area on Monday bringing another round of beneficial precipitation to the area. Much cooler air will arrive in the wake of this system with below average temperatures likely as we move towards the middle of the week. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 533 AM CST Wed Nov 13 2024 Scattered showers and thunderstorms will impact southeast Kansas this morning before diminishing from west to east. Some MVFR cigs this morning will gradually mix out with VFR anticipated for all but far eastern Kansas where some uncertainty remains. Gusty northwest winds with gusts around 40 kts will be possible in central KS early this afternoon before winds gradually diminish thereafter becoming light and westerly tonight. && .FIRE WEATHER... Issued at 122 AM CST Wed Nov 13 2024 Gusty northwest winds will combine with relative humidity in the 35 percent range driving the grassland fire danger into the very high category for both Russell and Barton counties this afternoon. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...MWM AVIATION...MWM FIRE WEATHER...MWM
Hazardous weather outlook, Nov 13, 5:32 AM CST, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 532 AM CST Wed Nov 13 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 532 AM CST Wed Nov 13 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected across southeast Kansas this morning. The strongest activity may produce gusty winds, brief heavy rain and pea sized hail. Gusty northwest winds and much drier air will result in a very high grassland fire danger for parts of central Kansas this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A chance for showers and thunderstorms will return to the area on Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.